Log in
Parkinson's Movement
14,638 members13,166 posts

Pramipexole ?

Ciao a tutti ,

After a visit with Dr.C , and following his treatment for 3 months , I've been visited also at the university of Pisa ( where I was diagnosed 6 months ago ). Even if they have seen no sign of worsening of the situation , they advise me to start Pramipexol ER at 0,56 gr/day to release some of the stiffness . You think that even at this dosage you can expect to experience bad side effects ?

30 Replies
oldestnewest

I experienced complete autonomic failure of my blood pressure regulation system after 15 days at the minimum dose of a dopamine agonist. Was disabled after that for an entire month - unable to stand without the danger of fainting plus frighteningly high blood pressure upon reclining.

Dopamine agonists are for people who have run out of other treatment options.

2 likes
Reply

Beg to differ. Have been on it 6 yrs now the first 5 without levodopa. Without a problem . It’s levodopa I’m having problems with, After 9 months of 100/25 twice a day getting dyskinesia . Increasing Premipexole and reducing Madopar has helped plus exercise ++

1 like
Reply

Thank you. Which dosage did you start with and at what dosage did you get ? If i May ask.

Reply

I started on 0.26 ER for about 6 months then increased the dose to the next amount about every 9 months till I was on the max dose 3.1 Er after about 5 yrs. I was also taking Azelect 1 mg a day( still am) and exercising +++++ started getting fluid retention so reduced dose to 2.62 and started Madopar 100/25 twice a day.when I increase the Madopar to 3 times a day started getting Dyskenesia so increased Premipexole to 3.1 and reduced Madopar to 200 in divided doses over the day.Still getting the dyskinesia but not as bad. Be positive expect improvement .

2 likes
Reply

Cannot agree with you my husband has been on dopamine agonist for about 9 years - spirocco ( Ropinerole) with no side affects, they are not for people who have run out of options in fact as far as I know they are used as first line treatments .

1 like
Reply

Yes dopamine agonists are used that way as result of Pharma propaganda. Dopamine agonists cause immediate symptoms of orthostatic hypotension in one third of patients and cause impulse controls disorders in up to 50% of patients. Using dopamine agonists as first-line treatment is a really really terrible idea. The Internet is full of sad stories of people who have lost everything to compulsive gambling, and then they cannot get off of it due to dopamine agonist withdrawal syndrome. Lawsuits against these drug manufacturers around. Sure there are successes in some individual cases. Does not mean a damn thing to those in hell as result of these drugs.

If other treatments are poorly tolerated they can be stopped without adverse consequences and then you can try dopamine agonists.

4 likes
Reply

Litigation lawyer's just love em !

1 like
Reply

Yes it’s meant to be to stop you taking levadopa

Reply

My husband did so we decided to take him off it. He developed freezing and hallucinations and since stopping has never had them!

3 likes
Reply

I had compulsive behavior issues, luckily nothing destructive, on a sub-therapeutic dose. Also, uncomfortable edema in my legs.

2 likes
Reply

Ciao , I'm already taking the multivitamin recomended by Dr. C. But even Costantini himself admits that for the damage already sustained there is nothing he can do. So why wait further ? I do not think that one therapy influences the other. Or am I wrong ? Is there something I'm missing ?

1 like
Reply

does any old multi vitamin work? 'thx c

Reply

No idea , It s a vitamin b complex aniway....

Reply

Do you mind telling me which b vit multi you are taking?

Reply

It's something prepared by pharmacist , it conteins :

B12 , Biotin ,folic acid , Niacin , B5 , B6 , B2 , B1.

I guess any Vitamin B complex would have almost the same effect

Reply

Above, you wrote to Ciao that you were taking a multivitamin recommended by Dr. C That is the multivitamin I was wondering about.

Vitamin B is not a multivitamin. Were you just calling the B1, thiamine a multi vitamin by mistake?

Reply

I was answering to Cincinnato that suggested the use ALSO of a polyvitamin

Reply

eh Gia' !

:-)

1 like
Reply

Having read the research I totally agree with Park Bear. Told my neuro I would not touch dopamine agonists and there was no problem. Happy with low dosage of CR levidopa. What is really concerning is the research that found up to 20% of PwPs on agonists would have severe withdrawal symptoms if they tried to stop. That is too recent to have changed medical practice and I am not sure it will anyway. Its the patient who takes the risks not the doctor - they have insurance. It is why you need to learn as much as you can about PD and medications - you have got them for life but your doctors come and go ...

journeywithparkinsons.com/2...

journeywithparkinsons.com/2...

4 likes
Reply

MyBeloved was on pramipexole "too long" and he took an independent decision to wean himself off - it wasn't too terrible compared to having 12 of the 19 negative side-effects he had after being on it for a decade or so. PD nurse helped get him to see the consultant and he is now on rotigotine. NB myBeloved is very very sensitive to increases in dose so we asked for 1mg increase as needed with supervision of gp. This has worked - to the extent that he is mentally available and active for a good part of each day. He can move, eat, sleep well, and connect for short periods very very well. We laugh a lot, so something is going right! Plus all the energy modalities we used that have helped...

1 like
Reply

I was on them for many years, basically turn into another person. Thank God I’m off them it was a nightmare.

2 likes
Reply

Hello, I took pramipexole for 5 months and I had adverse reactions from the get go. First it affected my blood pressure, it went down so much I was on the brink of fainting many times. It also affected my balance which I had no problems with before starting the medication. Also, my neck/head began to push forward together with stiffness of the neck. I am off it now, taking thiamin only 1000 twice a day. Just started taking it and hoping it will help. Regards.

2 likes
Reply

I too is taking pramxipole 0.75with rasalect1 mg as a first line treatment started with 0.375 in sept.17.i am having the side effect of—-1 leg edema2. Impulsive disorder started trading in share market/gambling and lost around 8 lac rupees 3 my head and neck has started to bend forward .4 my slowness has not decreased .started Macuna puriena at my own to supplement the shortness of dopamine as I am scared of the side effect of allopathic medicine of dopamine. My symptoms begin to worsen after two months of use of macuna purien.Stopped it a week earlier with the slight lmprovement of symptoms. My neruo is of the view to start dopamine at a latter stage even otherwise I am also scared of dopamine as said earlier.Kindly advice what are the options for me .I am 64 years old still functional with little difficulty .Ido cycling ,yoga,exercise,walk of 4 km Kindly suggest the right path to face the disease

Reply

"the right path to face the disease" highdosethiamine.org

1 like
Reply

I understand that this is to be taken/started in consultation of dr c

Reply

Dr Antonio Costantini, carapetata@libero.it

highdosethiamine.org

m.facebook.com/groups/23226...

1 like
Reply

Thanks for sharing your view and suggestion

Reply

Does anyone have MSA Multiple System Atrophy what meds are you taking,and do you have fatigue

Reply

How long before you'd see full effects of pramipexole?

Reply

My bro was doing great on B 1 but wanted to try the pramipexol and it F**KED him up‼️ OCD, increased pain, paranoia, previous addiction issues returned. It has been hell. Thankfully he agreed to get off it but he is still feeling the side effects. I’m so mad about this.

1 like
Reply

You may also like...